Couldn't find what you looking for?

TRY OUR SEARCH!

Hi all, I've been on levemir for a little over a year now and I'm not sure I have got it all figured out yet. I'm have high BGs. Could a low dose of levemir be the culprit? I'm currently taking 70 units and I have fasting levels somewhere between 200 and 300 consistently. My doctor is working with me but I'm don't know that I'm satisfied. I know that some people split their levemir dose in half and take one portion in the morning and the other in the evening. See I take one dose in the morning. My doctor doesn't think this is a good idea for people who are on high doses. Does anyone have any advice about what can be done about this. I'm really at a loss. Thanks.

Loading...

Hi, it seems your doctor is right about high doses. They should be taken as one dose. You have to consider that most people who take low doses of levemir are type 1s or very slim type 2s or late onset autoimmune diabetics. Many type 2s have considerable insulin resistance therefore they need higher doses of insulin. There generally over weight as well which generates the resistance. However, your dose of 70 units is not that high for a type 2. So I don't think you have anything to worry about there. I don't really know that levemir latsts 24 hours and it could be that it doesn't. I would say you should split your dose and see what happens. I'm not sure why your doctor doesn't want you to do this. After all I split my dose and use the 60:40 ratio. I take on the average 50 units at night and 30 units in the morning so you see your dose is not high at all and my dose is not considered that high either. It seems to me that splitting your dose would however it may be possible that you need to increase it as well. You know that levemir is a basal so I'm wondering if you take a fast-acting insulin like novorapid for example for mealtimes? If you're not that may be the real problem.

 

Reply

Loading...